MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534280
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent break.
 
Event or Problem Description
It was reported to boston scientific corporation that an advantix biliary stent with naviflex rx delivery system was to be implanted to treat a biliary obstruction in the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the proximal flank of the stent was noticed to be fractured.Another of the same device was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that an advantix biliary stent with naviflex rx delivery system was to be implanted to treat an obstruction in the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the proximal flank of the stent was noticed to be fractured.Another of the same device was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on july 17, 2025.It was confirmed that the stent was broken and there were no other problems noted with the device.
 
Additional Manufacturer Narrative
Blocks b5 and e1 have been updated based on the additional information received on july 17, 2025.Block h6: imdrf device code a0401 captures the reportable event of stent break.Block h11: an advanix biliary stent with naviflex rx delivery system were received for analysis.Visual inspection revealed that the push catheter was bent near the handle.Additionally, the suture hole on the push catheter was torn, and one of the stent barbs was found to be missing, it was detached.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported event of stent break.It was reported that one of the stent barbs was found fractured upon unpacking the device.However, based on procedural steps outlined in the attach stent document, such damage should have been detected during manufacturing.Steps involving suture threading and guide catheter advancement offer opportunities to identify structural defects prior to final assembly.The investigation concluded that the reported event and observed damages were likely due to factors encountered during the procedure.It is possible that the handling of the device during preparation, and the technique used by the physician limited the performance of the device and contributed to the reported event and observed problems.Therefore, the most probable cause of the reported event is adverse event related to procedure.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22495472
Report Number3005099803-2025-03256
Device Sequence Number18262061
Product Code FGE
UDI-Device Identifier08714729787372
UDI-Public(01)08714729787372(17)250709(10)31978950
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2025
Device Model NumberM00534280
Device Catalogue NumberM00534280
Device Lot Number0031978950
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight42 KG